Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 39, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 31, 2006, 6:46 PM EST for Johnson County, Morgan County, Indiana. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2006, 6:46 PM EST (23:46 UTC)
- Expired
- Mar 31, 2006, 7:45 PM EST
- In force
- 59 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Johnson County, IN, Morgan County, IN
The radar
The Indianapolis radar (KIND), 28 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 7:29 PM EST | TORNADO | 1 E Greenwood, IN | I65 99 MILE MARKER NEAR MAIN STREET...TORNADO HAS BEEN SPOTTED ON THE GROUND |
| Mar 31, 7:30 PM EST | HAIL 1 | Franklin, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 3:43 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 312346
SVRIND
INC081-109-010045-
/O.NEW.KIND.SV.W.0039.060331T2346Z-060401T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
646 PM EST FRI MAR 31 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JOHNSON COUNTY IN CENTRAL INDIANA
MORGAN COUNTY IN CENTRAL INDIANA
* UNTIL 745 PM EST
* AT 645 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MOORESVILLE TO 18 MILES WEST OF
PARAGON...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF
INDIANAPOLIS TO 24 MILES NORTHWEST OF BLOOMINGTON...AND MOVING EAST
AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BROOKLYN AROUND 655 PM EST...
GREENWOOD AROUND 700 PM EST...
PARAGON AROUND 705 PM EST...
WHITELAND AROUND 715 PM EST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3955 8665 3960 8665 3963 8597 3941 8597
3940 8598 3935 8598 3934 8664 3945 8664
3946 8669 3952 8669
$$
NIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:52 PM EST, 5 hours 54 minutes earlier.
Area forecast discussion, Mar 31, 12:52 PM EST, 5 hours 54 minutes before
XUS63 KIND 280722 AFDIND AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1252 PM EST FRI MAR 31 2006 .DISCUSSION...MAIN PROBLEM IS THREAT OF THUNDER/SVR TONIGHT. DRY SLOT IS NOW CLEARING SKIES OVER AREA. DEWPOINT AXIS IS ALONG WESTERN BORDER OF CWA. PRETTY GOOD WINDS ALSO...ALTHO NOT MUCH DIRECTIONAL SHEAR. WITH HEATING AND WIND...LIKE SPC OUTLOOK FOR SLIGHT RISK OVER MOST OF CWA. QUESTION IS WHERE/WHEN THINGS WILL FIRE. SUSPECT IT WILL BE NEAR THE MOISTURE AXIS...DEWPOINTS WEST OF THERE FALL OFF RAPIDLY. UNDER THIS SCENARIO...LINE TO FIRE LATE THIS AFTERNOON. PROBABLY BROKEN SINCE MOISTURE IS NOT THAT GREAT. HIGH CHANCE POPS IN ORDER. SEVERE POSSIBLE WITH DRY AIR ALOFT AND RAPID HEATING IN ADVANCE OF LINE. WILL MENTION SVR IN GRIDS. MODELS IN GOOD AGREEMENT ABOUT DRIER AIR SWEEPING IN TONIGHT... BRINGING A DRY SPELL UNTIL WARM FRONT SHOWS UP SUNDAY. MOS TEMPS LOOK A LITTLE HIGH TONIGHT AND SATURDAY BASED ON WHATS UPSTREAM...AND ALSO SATURDAY NIGHT SINCE MOST MODELS HAVE BEEN A LITTLE FAST LATELY...WHICH MEANS CLOUDS MAY BE SLOW TO ARRIVE. GUIDANCE CLOSE ON SUNDAY AND WILL TAKE CONSENSUS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KWIATKOWSKI
Hazardous weather outlook, Mar 31, 12:59 PM EST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1259 PM EST FRI MAR 31 2006 INZ021-028>031-035>049-051>057-060>065-067>072-011100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1159 AM CST FRI MAR 31 2006 /1259 PM EST FRI MAR 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO REDEVELOP ACROSS CENTRAL INDIANA BY THE MID TO LATE AFTERNOON HOURS...AND LINGER INTO THE LATE EVENING HOURS. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ALL POSSIBLE. THE MOST LIKELY TIME FOR SEVERE WEATHER APPEARS TO BE FROM ABOUT 300 PM TO 900 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER STORM SYSTEM WILL TARGET THE AREA FOR MORE THUNDERSTORMS LATE SUNDAY THROUGH SUNDAY NIGHT. THIS SYSTEM ALSO APPEARS CAPABLE OF PRODUCING SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 300 PM THROUGH THE LATE EVENING HOURS TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
In the hours before
Local storm report, Mar 31, 6:24 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
624 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL 11 NE TERRE HAUTE 39.58N 87.24W
03/31/2006 E1.00 INCH VIGO IN AMATEUR RADIO
QUARTER AND PENNY SIZE HAIL IN FONTANET
&&
CPLocal storm report, Mar 31, 6:34 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
634 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 1 N KOKOMO 40.49N 86.13W
03/31/2006 E1.50 INCH HOWARD IN TRAINED SPOTTER
0630 PM HAIL GREENTOWN 40.48N 85.96W
03/31/2006 E1.00 INCH HOWARD IN AMATEUR RADIO
0626 PM HAIL 3 E KOKOMO 40.48N 86.08W
03/31/2006 E0.75 INCH HOWARD IN AMATEUR RADIO
0625 PM HAIL KOKOMO 40.48N 86.13W
03/31/2006 E0.75 INCH HOWARD IN AMATEUR RADIO
CHRYSLER PLANT
&&
CPLocal storm report, Mar 31, 6:39 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
639 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL BRAZIL 39.52N 87.12W
03/31/2006 E1.75 INCH CLAY IN LAW ENFORCEMENT
0625 PM HAIL 1 N GREENTOWN 40.49N 85.96W
03/31/2006 E1.00 INCH HOWARD IN TRAINED SPOTTER
0634 PM HAIL GREENTOWN 40.48N 85.96W
03/31/2006 E1.00 INCH HOWARD IN AMATEUR RADIO
0633 PM HAIL BRAZIL 39.52N 87.12W
03/31/2006 E1.00 INCH CLAY IN AMATEUR RADIO
0636 PM HAIL BRAZIL 39.52N 87.12W
03/31/2006 E1.00 INCH CLAY IN TRAINED SPOTTER
&&
CPLocal storm report, Mar 31, 6:42 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
642 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 3 N BRAZIL 39.57N 87.12W
03/31/2006 E1.75 INCH CLAY IN AMATEUR RADIO
0635 PM HAIL GREENCASTLE 39.64N 86.84W
03/31/2006 E1.00 INCH PUTNAM IN TRAINED SPOTTER
&&
CPLocal storm report, Mar 31, 6:43 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
643 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FUNNEL CLOUD 1 W BROWNSBURG 39.84N 86.41W
03/31/2006 HENDRICKS IN LAW ENFORCEMENT
&&
CPLocal storm report, Mar 31, 6:45 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
645 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL SHERIDAN 40.13N 86.22W
03/31/2006 E1.00 INCH HAMILTON IN AMATEUR RADIO
0633 PM HAIL GREENCASTLE 39.64N 86.84W
03/31/2006 E0.75 INCH PUTNAM IN TRAINED SPOTTER
&&
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 5:04 PM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery | 41 min |
| Mar 31, 5:19 PM EST | Severe Thunderstorm Warning | IND | Carroll | 26 min |
| Mar 31, 5:43 PM EST | Severe Thunderstorm Warning | IND | Carroll, Howard | 47 min |
| Mar 31, 5:45 PM EST | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery | 45 min |
| Mar 31, 5:50 PM EST | Severe Thunderstorm Warning | IND | Parke, Putnam | 40 min |
| Mar 31, 6:07 PM EST | Severe Thunderstorm Warning | IND | Howard | 38 min |
| Mar 31, 6:10 PM EST | Severe Thunderstorm Warning | IND | Clay, Owen, Putnam, Vigo | 65 min |
| Mar 31, 6:20 PM EST | Severe Thunderstorm Warning | IND | Boone, Hamilton, Madison, Tipton | 55 min |
| Mar 31, 6:27 PM EST | Severe Thunderstorm Warning | IND | Hendricks | 33 min |
| Mar 31, 6:39 PM EST | Tornado Warning | IND | Hendricks | 22 min |
| Mar 31, 6:52 PM EST | Severe Thunderstorm Warning | IND | Marion | 38 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.